advertisement
Question
Posted by: Anonymous | 2004/02/17

Pregnancy

Hi Doc,
I've just got a few questions about pregnancy. Is it true that antibiotics causes a misscarriage? If possible, which antibiotics must a person stay away from? I also know that the flu-injection can cause a misscarriage. What is it in the flu-injection that causes the misscarriage? What medication must a pregnant woman stay away from when pregnant? Can a urine infection cause misscarriage? I've just discovered that I'm 6 weeks pregnant and have a bad urine injection. My doctor (normal GP) has prescribed antibiotics to clear the infection. Will it cause any complications?
Thanks for your time !
Anonymous

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

No, it is not true that antibiotics cause miscarriage. Some antibiotics can cause fetal abnormalities. There are so many antibiotics that it would be difficult to list them all. Rather tell me what antibiotics you have taken or are thinking of taking and I will tell you if they are safe or not. Urinary infections can start contractions and can therefore cause preterm labour. It is therefore important to treat them. The Penicillin group of antibiotics are safe in pregnancy.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement